Hail, Orange
- When
- August 3, 7:25 PM EST
- Where
- Orange County, New Milford
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.250, -74.420
An approaching cold front, coupled with energy aloft, produced a multi-cell complex of storms, producing hail up to golf ball size and downing numerous trees across the Lower Hudson Valley the evening of the 3rd.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OKX wrote it up.
An approaching cold front, coupled with energy aloft, produced a multi-cell complex of storms, producing hail up to golf ball size and downing numerous trees across the Lower Hudson Valley the evening of the 3rd.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Aug 3, 7:04 PM EST, 21 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
804 PM EDT FRI AUG 3 2007
.SYNOPSIS...
A COLD FRONT WILL SLOWLY APPROACH FROM THE WEST TONIGHT...THEN MOVE
SLOWLY ACROSS THE REGION ON SAT AND PUSH OFFSHORE SATURDAY NIGHT.
HIGH PRESSURE BRIEFLY RETURNS ON SUN BEFORE MOVING OFFSHORE SUNDAY
NIGHT. A WARM FRONT WILL THEN APPROACH SUN NIGHT AND PASS SLOWLY
THROUGH THE REGION ON MON. HEAT AND HUMIDITY ARE LIKELY TO RETURN
FOR TUE AND WED BEFORE ANOTHER COLD FRONT PUSHES THROUGH LATER WED.
THE FRONT WILL STALL JUST S OF LONG ISLAND ON THU AND FRI AS HIGH
PRESSURE BUILDS FROM CANADA AND THEN MOVES EAST ACROSS NEW ENGLAND.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
CURRENTLY WATCHING TWO
AREAS FOR CONVECTION LATE THIS AFTERNOON...ONE UP IN ORANGE COUNTY
WHERE TSTMS HAVE ALREADY FIRED...AND ANOTHER ALONG AN ENHANCED CU
LINE FROM DXR-EWR. THE FORMER AREA HAS BETTER DYNAMIC SUPPORT VIA
LEFT EXIT REGION OF H3 JET STREAK OVER PA AND H5 SHORTWAVE JUST TO
THE WEST. NONETHELESS...THE 12Z NAM TARGETED THE SECOND AREA WITH
SOME H7 LIFT PRESUMABLY DUE TO LOW LEVEL CONVERGENCE IN WEAK SURFACE
TROUGH. HIGH CAPE/LOW SHEAR ENVIRONMENT EXISTS IN THESE AREAS PER
SPC MESOANALYSIS WEB PAGE...WITH MLCAPE 1500-2500 J/KG...DCAPE
AROUND 1000 J/KG AND UPPER LEVEL CAPE CLOSE TO 500 J/KG...SO THE
STRONGEST CELLS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND
SOME HAIL INTO EARLY THIS EVENING. MEANWHILE...STABLE MARINE LAYER
IS KEEPING SKIES CLOUD-FREE OVER LONG ISLAND AND MUCH OF
SOUTHERN CT ATTM.
HEAT INDEX IS CURRENTLY 98 AT KLGA...AND MAY BRIEFLY TOUCH 100 AT
TIME OF PEAK HEATING...CLOSE TO 5 PM.
THREAT FOR SEVERE WX WILL GRADUALLY DIMINISH THIS EVENING...BUT WILL
BRING CHANCE POP ACROSS MOST OF THE AREA AS PRE-FRONTAL TROUGH OVER
INTERIOR SECTIONS SLOWLY PUSHES EAST. TEMPS SHOULD REMAIN QUITE WARM
OVERNIGHT...FALLING ONLY TO 75-80 IN NYC...AND INTO THE MID 70S MOST
ELSEWHERE.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
COLD FRONT WILL REMAIN NORTH/WEST OF NYC...PUSHING SLOWLY SOUTH/EAST
DURING THE DAY AND JUST OFFSHORE BY EVENING. LOW-LEVEL THETA-E RIDGE
WILL BE IN PLACE AS THE FRONT APPROACHES...BUT UPPER LEVEL FORCING
IS SOMEWHAT DISORGANIZED...WITH A WEAK MID LEVEL SHORTWAVE PASSING
THROUGH (WHOSE TIMING IS IN QUESTION ACCORDING TO DIFFERING NAM/GFS)
AND THE AREA FALLING UNDERNEATH THE RIGHT ENTRANCE REGION OF AN H3
JET PASSING INTO NEW ENGLAND...SO WOULD ONLY EXPECT WIDELY SCATTERED
ACTIVITY ALONG/JUST AHEAD OF THE FRONT. THIS MERITS ONLY A 20 POP
FOR NYC AND WESTERN CT...AND 30 PERCENT FOR SOUTHEAST CT AND SUFFOLK
COUNTY NY. TEMPS WILL STILL BE ON THE HOT SIDE...REACHING 90 OR
BETTER EXCEPT OVER SOUTHEAST CT/EASTERN LONG ISLAND...BUT NOT QUITE
AS HOT AS THU/FRI IN THE METRO AREA...AND WITH LOWER DEWPOINTS
BEHIND THE FRONT NORTH/WEST OF NYC.
THE FRONT PUSHES SOUTH OF THE AREA SAT NIGHT...AND SUN SHOULD BE A
FINE SUMMER AFTERNOON AS HIGH PRESSURE BUILDS OVERHEAR...WITH TEMPS
NEAR NORMAL AND LOW RH. A MID LEVEL SHORTWAVE PASSES THROUGH LATE IN
THE DAY...BUT A SUBSIDENCE INVERSION AND ONSHORE FLOW SHOULD KEEP
THE ATMOSPHERE CAPPED.
AFOREMENTIONED FRONT RETURNS NORTH AS A WARM FRONT SUN NIGHT INTO
MON...ALONG WITH UPPER SUPPORT VIA MID LEVEL SHORTWAVE...AND
INCREASING DEWPOINTS. AM SOMEWHAT CONCERNED GIVEN THE TIMING OF THE
WARM FRONTAL APPROACH AND CLIMATOLOGICAL PROPENSITY FOR LATE SUMMER
EARLY MORNING HEAVY RAIN/SEVERE WX FOR NYC/LONG ISLAND...ESPECIALLY
IF THE 12Z NAM IS TO BE BELIEVED. TEMPS FOR MON ARE ALSO
PROBLEMATIC...IF WARM FRONT TAKES ITS TIME PER SLOWER GFS...MAXES
WILL RANGE ONLY A FEW DEGREES EITHER SIDE OF 80 PER THE 12Z
MEX...BUT IF THE FRONT MAKES IT THROUGH WESTERN SECTIONS PER THE 12Z
NAM...MON COULD BE A HOT/HUMID DAY IN THE NYC METRO AREA...WITH HEAT
INDICES WELL INTO THE 90S. HAVE PLAYED THE MIDDLE GROUND AND
FORECAST HIGHS IN THE 80S WESTERN 2/3 OF THE AREA...AND UPPER 70S
EASTERN CT/LONG ISLAND.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
THE DETAILS OF SHORTWAVES MOVING THROUGH A RELATIVELY FAST UPPER
FLOW ACROSS CENTRAL AND SOUTHERN CANADA WILL MAKE FOR SOME FORECAST
UNCERTAINTY REGARDING A MID WEEK COLD FRONTAL PASSAGE. HAVE CLOSELY
FOLLOWED THE 03/00Z ECMWF THROUGH WED...WITH INCREASING
HEAT/HUMIDITY AS AN UPPER RIDGE BUILDS OVER THE EASTERN
STATES...YIELDING POTENTIAL HEAT INDICES NEAR 100 IN NYC AND URBAN
NORTHEAST NJ. AN APPROACHING COLD FRONT DURING THIS TIME WILL ALSO
SPARK CHANCES FOR TSTMS FROM TUE NIGHT THROUGH WED EVENING.
THEREAFTER...THE ECMWF APPEARS TO HAVE OVER-AMPLIFIED AN UPPER
TROUGH MOVING ACROSS NORTHERN NEW ENGLAND AND THE CANADIAN MARITIMES
AND THEN INTO THE NORTHERN ATLANTIC WED NIGHT INTO THU...WHICH
DRIVES THE COLD FRONT ALL THE WAY SOUTH INTO NORTH CAROLINA BY THU
EVENING. HAVE INSTEAD HALTED THE FORWARD PROGRESS OF THIS FRONT TO
JUST SOUTH OF LONG ISLAND...AND CARRIED DIURNAL SLIGHT CHANCE POP
FOR THU/FRI GIVEN THE PROXIMITY OF THE FRONT JUST TO THE SOUTH...
ALONG WITH TEMPS RETURNING TO NEAR NORMAL.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
CLUSTER OF SHOWERS AND THUNDERSTORMS MOVING INTO THE LOWER HUDSON
VALLEY IS EXPECTED TO DISSIPATE OVER THE NEXT COUPLE OF HOURS...
LIKELY SPARING THE NYC TERMINALS OF ANY SIGNIFICANT WEATHER. SOME
MID AND HIGH LEVEL CLOUD DEBRIS AND PERHAPS A WEAK SHOWER SHOULD
BE ALL THAT IS LEFT BY THE TIME THEY REACH THE AREA. FARTHER TO TO
THE NW...KSWF MAY SEE SOME SHOWER ACTIVITY THROUGH 02Z...WHICH MAY
BRIEFLY PRODUCE AN MVFR VSBY.
RADAR RETURNS THIS EVENING OVER THE OCEAN ARE THE RESULT OF BRAGG
SCATTERING OFF THE OCEAN SURFACE...AND NOT ACTUAL PRECIP RETURNS.
MAXIMUM CLUTTER SUPPRESSION HAS BEEN APPLIED TO NO AVAIL.
LOW CHANCE OF SCT SHRA/TSTMS WILL REMAIN OVERNIGHT AS COLD FRONT
HANGS OVER THE AREA. PATCHY MVFR/IFR FOG EXPECTED AT THOSE
TERMINALS AFFECTED BY SHRA/TSRA ACTIVITY....AS WELL AS EASTERN
TERMINALS THAT REMAIN IN THE WARM AND HUMID SECTOR.
OUTLOOK FOR 12Z SAT THROUGH WED...GENERALLY VFR SAT AS COLD FRONT
SLOWLY SLIDES S THROUGH THE REGION...BUT THIS WILL ALLOW FOR AFT
CU BUILDUP AND ISOLATED TSTM DEVELOPMENT. ADDITIONAL SHOWERS AND
THUNDERSTORMS MAY OCCUR EACH DAY. THESE STORMS MAY LOWER VSBYS
AND CEILINGS TO MVFR OR IFR.
&&
.MARINE...
A TIGHTENING PRESSURE GRADIENT ACROSS THE WATERS THIS AFTERNOON HAS
BROUGHT SEAS AT BUOYS 44025 AND 44017 UP TO 4 FT. THE MAGNITUDE AND
STRENGTH OF THE FLOW SHOULD PERSIST THROUGH MUCH OF THE OVERNIGHT
AND WILL LIKELY BRING SEAS UP TO 5 FT THIS EVENING ACROSS THE
EASTERNMOST OCEAN ZONES...ANZ 353-250. THIS WILL NECESSITATE A SCA
FOR THESE ZONES. THEREAFTER...THE GRADIENT WEAKENS AS A COLD FRONT
MOVES INTO THE WATERS BY EARLY SAT AFTERNOON...PASSING TO THE S OF
THE OCEAN WATERS DURING THE EVENING. WINDS WILL VEER AROUND TO THE
N AND THEN NE BY SUN MORNING AS HIGH PRESSURE BUILDS EASTWARD ACROSS
THE NORTHEAST. THE TRANSIENT NATURE OF THE HIGH WILL ALLOW FOR A
RETURN FLOW FROM THE SE BY SUN EVE AS A WARM FRONT APPROACHES FROM
THE SW. WINDS WILL BECOME SW ON MON WITH THE PASSAGE OF THE WARM
FRONT AND REMAIN SO THROUGH MID WEEK. ANOTHER COLD FRONT WILL
APPROACH THE WATERS WED MORNING. AT THIS TIME...THIS FRONT IS
FORECAST TO REMAIN NORTH OF THE WATERS.
&&
.HYDROLOGY...
APPROACHING COLD FRONT TONIGHT WILL TOUCH OFF SHOWERS AND TSTMS
ACROSS THE REGION THIS AFTERNOON AND TONIGHT...POSSIBLY RESULTING
IN LOCALLY HEAVY DOWNPOURS. THOUGH AREAL QPF WILL GENERALLY BE UNDER
1/4 INCH...BUT AREAS OF HEAVY RAIN AND TRAINING OF TSTMS COULD
RESULT IN LOCALLY SIGNIFICANT QPF...WITH RAINFALL RATES OVER 1 INCH
PER HOUR.
WILL ALSO HAVE TO BE CONCERNED WITH POSSIBLE HEAVY RAIN LATE SUN
NIGHT INTO MON WITH WARM FRONTAL APPROACH AND PW INCREASING TO 1.5-2
INCHES.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 AM EDT
SATURDAY FOR ANZ350-353.
&&
SYNOPSIS...BG
NEAR TERM...BG
SHORT TERM...BG
LONG TERM...BG
AVIATION...DW
MARINE...DW
HYDROLOGY...BGHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 437 PM EDT FRI AUG 3 2007 NYZ072>076-042045- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- QUEENS- 437 PM EDT FRI AUG 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT AN APPROACHING COLD FRONT MAY TRIGGER SCATTERED EVENING SHOWERS AND THUNDERSTORMS. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG WINDS...SMALL HAIL AND DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WARM FRONT WILL PASS THROUGH ON MONDAY...FOLLOWED BY INCREASING HEAT AND HUMIDITY FOR THE MID WEEK PERIOD. THE FRONT MAY SPARK SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN WITH LOCALIZED FLOODING...AND GUSTY WINDS LATE SUNDAY NIGHT INTO MONDAY. HEAT INDEX VALUES MAY ALSO APPROACH 100 ON TUESDAY AND WEDNESDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. CTZ005>012-NJZ002>006-011-NYZ067>071-077>081-042045- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 437 PM EDT FRI AUG 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT AN APPROACHING COLD FRONT MAY TRIGGER SCATTERED LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...ESPECIALLY NORTH AND WEST OF NEW YORK CITY. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG WINDS...HAIL AND DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WARM FRONT WILL PASS THROUGH ON MONDAY...FOLLOWED BY INCREASING HEAT AND HUMIDITY FOR THE MID WEEK PERIOD. THE FRONT MAY SPARK SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN WITH LOCALIZED FLOODING...AND GUSTY WINDS LATE SUNDAY NIGHT INTO MONDAY. HEAT INDEX VALUES MAY ALSO APPROACH 100 IN URBAN NORTHEAST NEW JERSEY ON TUESDAY AND WEDNESDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ330-335-338-340-345-350-353-355-370-042045- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- WATERS FROM MONTAUK POINT NY TO SANDY HOOK NJ FROM 20 TO 40 NM- 437 PM EDT FRI AUG 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT AN APPROACHING COLD FRONT MAY TRIGGER A FEW EVENING SHOWERS AND THUNDERSTORMS OVER LONG ISLAND SOUND AND NEW YORK HARBOR. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG WINDS... HAIL AND DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. GOODMAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 620 PM EDT FRI AUG 3 2007 CTZ006-032315- NORTHERN NEW HAVEN- 620 PM EDT FRI AUG 3 2007 ...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN NEW HAVEN COUNTIES... AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OAKVILLE TO SOUTHBURY...OR ALONG A LINE EXTENDING FROM WATERBURY TO SOUTHBURY... AND MOVING EAST AT 15 MPH. THESE STORMS WILL BE... NEAR WOLCOTT BY 650 PM AND NEAR WATERBURY BY 710 PM. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 TO 2 INCHES AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. MALOIT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 707 PM EDT FRI AUG 3 2007 NYZ067-040000- ORANGE- 707 PM EDT FRI AUG 3 2007 ...A LINE OF STRONG THUNDERSTORMS WILL IMPACT WESTERN ORANGE COUNTY THROUGH 7 PM... AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JEFFERSONVILLE TO HIGHLAND LAKE TO SHOHOLA TO GREENTOWN...OR ALONG A LINE EXTENDING FROM 6 MILES NORTH OF BETHEL TO 9 MILES SOUTH OF BETHEL TO 6 MILES SOUTHEAST OF LACKAWAXEN TO 9 MILES SOUTHWEST OF BLOOMING GROVE...AND MOVING EAST AT 25 MPH. THESE STORMS WILL BE... NEAR PORT JERVIS BY 735 PM. NEAR OTISVILLE BY 745 PM. NEAR MIDDLETOWN BY 755 PM. NEAR UNIONVILLE BY 800 PM. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 TO 2 INCHES AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. MALOIT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 707 PM EDT FRI AUG 3 2007 NYZ067-040000- ORANGE- 707 PM EDT FRI AUG 3 2007 ...A LINE OF STRONG THUNDERSTORMS WILL IMPACT WESTERN ORANGE COUNTY THROUGH 8 PM... AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JEFFERSONVILLE TO HIGHLAND LAKE TO SHOHOLA TO GREENTOWN...OR ALONG A LINE EXTENDING FROM 6 MILES NORTH OF BETHEL TO 9 MILES SOUTH OF BETHEL TO 6 MILES SOUTHEAST OF LACKAWAXEN TO 9 MILES SOUTHWEST OF BLOOMING GROVE...AND MOVING EAST AT 25 MPH. THESE STORMS WILL BE... NEAR PORT JERVIS BY 735 PM. NEAR OTISVILLE BY 745 PM. NEAR MIDDLETOWN BY 755 PM. NEAR UNIONVILLE BY 800 PM. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 TO 2 INCHES AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. MALOIT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 757 PM EDT FRI AUG 3 2007 NJZ002-003-NYZ067>070-040100- BERGEN-NORTHERN WESTCHESTER-ORANGE-PUTNAM-ROCKLAND-WESTERN PASSAIC- 757 PM EDT FRI AUG 3 2007 ...STRONG LINE OF THUNDERSTORMS WILL IMPACT ORANGE...ROCKLAND...NORTHWESTERN BERGEN AND WESTCHESTER...AND WESTERN PUTNAM AND PASSAIC COUNTIES THROUGH 9 PM... AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF ELLENVILLE TO MIDDLETOWN TO UNIONVILLE TO DINGMANS FERRY...OR ALONG A LINE EXTENDING FROM ELLENVILLE TO MIDDLETOWN TO 11 MILES SOUTHEAST OF PORT JERVIS TO 10 MILES SOUTH OF MILFORD...AND MOVING EAST AT 25 MPH. THESE STORMS WILL BE... NEAR MONTGOMERY BY 805 PM. NEAR WARWICK BY 810 PM. NEAR CHESTER BY 815 PM. NEAR GREENWOOD LAKE BY 820 PM. NEAR MONROE BY 825 PM. NEAR NEWBURGH BY 830 PM. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 TO 2 INCHES AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. MALOIT
The Brookhaven radar (KOKX), 137 km away, was scanning. The volume nearest the first event began at 00:24 UTC.
4 thunderstorm wind, 2 hail. Local standard time, as filed.
Wires down near 810 State Route 32.
Golf Ball size hail reported at Fahnestock State Park by Park manager.
Tree down at N. Broadway at Odell Ave.
Power lines and trees down across 9W.
Wires down at multiple locations including: North Avenue at Quaker Ridge Road, Fairview Place, and Franklin Avenue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2007Every state in 2007This day in weather historyWarnings in New York, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 57270, 57337, 57333, 57359, 57340, 57344.